Blood Res 2019; 54(1): 1-1  https://doi.org/10.5045/br.2019.54.1.1
Recurrent bilateral deep vein thrombosis after cava vein resection in a patient with leiomyosarcoma
Lucia Ordieres-Ortega*, Pablo Demelo-Rodríguez, Sandra Piqueras-Ruiz, Jorge del-Toro-Cervera

Venous Thromboembolism Unit, Internal Medicine Department, Hospital General Universitario Gregorio Marañón, Madrid, Spain.

Correspondence to: Correspondence to Ordieres-Ortega Lucía, M.D., Hospital General Universitario Gregorio Marañón, C/. Doctor Esquerdo, 46, 28007, Madrid, Spain, lucia.oomere@gmail.com
Received: April 14, 2018; Revised: May 7, 2018; Accepted: May 23, 2018; Published online: March 21, 2019.
© The Korean Journal of Hematology. All rights reserved.

cc This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0)which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
 

figure

A 71-year-old patient was diagnosed with retroperitoneal leiomyosarcoma of the inferior vena cava (IVC) (A, B). He underwent IVC resection under the infrarenal arteries. Enoxaparin (40 mg daily) was administered. Five days after surgery, the patient complained of right lower limb (RLL) edema and pain. Doppler ultrasound revealed venous thrombosis of the RLL including the external iliac, superficial femoral, and popliteal veins. Full-dose enoxaparin was initiated (1 mg/kg/12 hr). Five days later, the patient exhibited left lower limb (LLL) edema and pain. New Doppler ultrasound showed distal deep vein thrombosis (DVT). His renal function was normal (creatinine 0.77 mg/dL), and the treatment was switched to tinzaparin (175 UI/kg/24 hr). His progress was favorable, and he was discharged 14 days after the surgery. Nineteen days later, he presented with an LLL volume increase. Computed tomography showed thrombosis progression bilaterally affecting the ilio-femoro-popliteal axis (C). The tinzaparin dose was increased by 20%. Recurrent DVT may have been related to immobilization, recent surgery, and lack of IVC drainage. After 3 months of anticoagulation, his status was favorable without bleeding events. The patient showed incipient signs of bilateral post-thrombotic syndrome. Based on his anatomical predisposition to DVT and presentation severity, long-term oral anticoagulation was considered.



e-submission

This Article

Current Issue

ba_link01

Indexed/Covered by

Today : 70  /
Total : 157,170